MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE 7R; MANUAL WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE 7R; MANUAL WHEELCHAIR
Model Number 7R
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Abrasion (1689); Hematoma (1884)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pre-existing conditions: unknown.However, the user is a full-time wheelchair user that requires power assistance.Background information: none.Discussion: upon examination of the product, it is seen that the left front caster does not rotate per normal and makes abnormal noises.This is seen in videos sent by the initial reporter.In addition, the left front caster is loose and a washer broke off of the caster assembly.This was a new chair and has no evidence of user abuse.Preliminary investigation has identified this as an assembly issue.Conclusion: while the injury itself was not serious, due to the nature of the injury (a head wound), this mdr is being filed out of an abundance of caution.Additional investigation will be performed when the end user's wheelchair is returned and a supplemental report will be filed once that investigation is complete.
 
Event or Problem Description
On or about (b)(6) 2021, end user was riding down the sidewalk at campus ((b)(6)); there was no terrain change.The sidewalk itself is a little wider than an average street sidewalk.She noticed one of the front casters was not working as intended.The smaller front wheels locked up and she fell out of her chair sideways, bumping her head causing a scrape and some blood.In mom's words, due to the smart drive being on the chair and active, the chair didn't stop, instead it bucked her out of the chair sideways.The end user did make a visit to a local urgent care in the boston area where she was bandaged up with a head injury, described as an egg.Swelling went down after a few days and she was fine.
 
Additional Manufacturer Narrative
Pre-existing conditions: unknown.However, the user is a full-time wheelchair user that requires power assistance.Background information: none.Discussion: upon examination of the product, it is seen that the left front caster does not rotate per normal and makes abnormal noises.This is seen in videos sent by the initial reporter.In addition, the left front caster is loose and a washer broke off of the caster assembly.This was a new chair and has no evidence of user abuse.Preliminary investigation has identified this as an assembly issue.Conclusion: while the injury itself was not serious, due to the nature of the injury (a head wound), this mdr is being filed out of an abundance of caution.Additional investigation will be performed when the end user's wheelchair is returned and a supplemental report will be filed once that investigation is complete.New paragraph follow-up analysis: this mdr contains information received through additional inspection/testing performed on the subject device.(b)(6)2021: subject wheelchair was received at sunrise medical (us) llc, fresno facility (9616084) and evaluated by a cross functional team consisting of r&d engineering manager, manufacturing engineer, and quality engineer.The team met to review and evaluate chair related to case (b)(4) (quickie 7 series: q7r-087054).Team observed footplate appeared to be adjusted (lowered to approximately 1 5/8 from ground) in the field causing interference with caster wheel, ultimately confirming what caused the end user to fall out of the chair.Team reviewed photo from final inspection prior to original shipment in which we confirmed the footplate was in a position required by the manufacturer (>/= 2" from ground).After initial review team took chair to tracking area and checked footplate height against check gage, footplate has been moved below the 2" threshold, causing interference with the caster.Team then checked tracking in which the chair did track straight per internal requirements.Team also noticed caster flutter in the left caster; but team did confirm both e-clips were present and whole.Team ultimately attributes the issue to improper adjustment in the field which contributed to the issues described in case notes.Most probable cause of the issue would be, component(s) may fail, loosen, fall off or move out of adjustment; unauthorized user, caregiver or dealer modification or mis-adjustment.(e.G.Footplates, anti-tip, cog, armrest, forks), which is a known issue addressed in the "ufmea_manual product_master.Xlsm" under risk id 5.5.15.1.1.The team does not feel any additional investigation is required.13-jul-2021: quality confirmed with legal team we should reset chair to factory settings to complete analysis.Additional evaluation completed on 9-jul-2021 with manufacturing engineer and quality engineer.Chair foot plate was reset to factory height and team confirmed there was no caster interference.Original assessment from 8-jul-2021 was confirmed.No further action is required.
 
Event or Problem Description
On or about (b)(6) 2021, end user was riding down the sidewalk at campus (in boston); there was no terrain change.The sidewalk itself is a little wider than an average street sidewalk.She noticed one of the front casters was not working as intended.The smaller front wheels locked up and she fell out of her chair sideways, bumping her head causing a scrape and some blood.In mom's words, due to the smart drive being on the chair and active, the chair didn't stop, instead it bucked her out of the chair sideways.The end user did make a visit to a local urgent care in the boston area where she was bandaged up with a head injury, described as an egg.Swelling went down after a few days and she was fine.

Brand Name
QUICKIE 7R
Common Device Name
MANUAL WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93702 1328
MDR Report Key12013753
Report Number9616084-2021-00008
Device Sequence Number4409010
Product Code IOR
UDI-Device Identifier00016958052367
UDI-Public00016958052367
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K123975
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number7R
Device Catalogue NumberEIR11
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient Weight61